This new research to combat freezing maybe of interest to some PwP
its subscription only. please translate
Sorry......this is the gist of it.
Wearing specially designed laser shoes that transmit a beam of light onto the ground ahead had a large benefit on freezing of gait in patients with Parkinson's disease, in a new study.
"These laser shoes reduced both the number of freezing episodes and the overall duration of freezing by half," lead author, Murielle Ferraye, PhD, Radboud University, Nijmegen, the Netherlands, told Medscape Medical News. "These results suggest the shoes are the best nonpharmaceutical help yet for freezing in Parkinson's."
The study was published online in Neurology on December 20.
Do they have a walker with lasers?
Not that I am aware, but they devised this shoe based Lazer as the previous ones were on walking sticks which you had to press a button on for each step the patient took. The idea of the shoe Lazer is that you activate it with each step you take, activated via a button in the shoe, so no buttons to press and no missed Laser beams.
Most people at the later stage of Parkinson need the use of a walker .I thought the laser shoes provided a visual cue. Like a pattern on the floor . Also music with a beat or rythem works for some. A walker that combined those two things is something I feel might help many with their gait. If one is pushing a walker the shoes would be hard to see. But than what I know. I only did physio with many when I was younger. I taped a grid on the floor along the hall and tried metronome to create the right rythem . It worked for quite a few. Today you can get metronome as a phone app. One could velcro it to the walker even . It is worth a try. Thanks for the article. Glad there are folka out there trying stuff.
A coworker mentioned that his mother has a walker with a laser.
these episodes are freezing but then this morning when it happened as I was holding some milk to pour in...
DBS. Has anyone on this site had DBS for gait freezing and at what age did you have it?
off time between Sinemet doses and has started to freeze on occasions which has caused her great concern...
Start a Community